| Catalog Number |
7207561 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/05/2019
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an acl reconstruction surgery, the screw was being implanted the front end broke off.No patient injuries or significant delay reported.Back-up device was available to complete the surgery.All the broken pieces were removed from the patient's anatomy.
Additional Manufacturer Narrative
One 8x30mm biorci screw was returned for evaluation.Visual assessment of the screw confirmed the reported complaint of breakage.Approximately 4mm off the distal threads have broken off and were not returned for examination.Dimensional assessment of the screws major diameter and wall thickness was performed and found to meet print specifications.An exact root cause cannot be determined with confidence with the limited clinical details provided; however, factors that could have contributed to the reported event include: not using a starter or tap prior to insertion of the screw.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
Event or Problem Description
It was reported that during an acl reconstruction surgery, while the screw was being implanted the front end broke off.No patient injuries or significant delay reported.Back-up device was available to complete the surgery.All the broken pieces were removed from the patient's anatomy.